Hi everyone I'm new to this and looking for some advice. I have been put on 20mg of fluoxetine due to having panic attacks and anxiety which has only happened since I lost my sister in December. I am more anxious than ever and I am now have nightmares about my sister. Could this be a possible side effect of the Prozac I have only been taking it for 12 days and have seen all the good comments on how it has helped others. I just feel that my sleeping pattern and my anxiety is terrible since starting this deug and when I do sleep which is very little I am having horrendous dreams. Can someone relate to this and will it get better or should I stop taking this medication. Thanks k x
What you may be experiencing is PTSD. I can relate Prozac gave me bad dreams and thoughts. Only you and your doctor can make the call on stopping the Prozac. I stopped taking it but my doc and I agreed it was not the med for me. Antidepressants work different for everyone. It may not be the one for you. I am so sorry about the loss of your sister. You have had a very traumatic experience that only time can heal. You may want to try therapy to ease the pain. There are other antidepressants that may work better for you that address anxiety and sleep. I hope you can find what works for you while you heal from your loss. Let us know how you are doing.
- Fluoxetine Information for Consumers
- Fluoxetine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fluoxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Jun 2010 • 3 answers
Updated 24 Jun 2012 • 4 answers
Updated 7 Nov 2018 • 9 answers
Updated 18 Aug 2018 • 5 answers
Updated 9 Mar 2017 • 2 answers